Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

December 10, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Dec 10, 2012, 12:12 PM EST for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2012, 12:12 PM EST (17:12 UTC)
Expired
Dec 10, 2012, 1:00 PM EST
In force
48 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Douglas County, GA, Fulton County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WWUS82 KFFC 101712
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST MON DEC 10 2012

GAZ033-042>044-052-053-101800-
1212 PM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL...
COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 100 PM EST...

AT 1210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINSTON TO CENTRALHATCHEE...MOVING EAST AT
40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES THROUGH 100 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FROLONA...
ROOSTERVILLE...CENTRALHATCHEE...WINSTON...LAKE VAL-DO-MAR...SEATON
LAKE...LOWELL...TREASURE LAKE...CLEM...ROOPVILLE...FRANKLIN...
FAIRPLAY...DOUGLASVILLE...PLANT WANSLEY AND BILL ARP.

&&

LAT...LON 3347 8515 3378 8488 3380 8463 3375 8457
      3383 8445 3385 8446 3387 8435 3384 8435
      3353 8453 3351 8461 3348 8463 3342 8462
      3328 8481 3324 8527 3329 8528
TIME...MOT...LOC 1712Z 271DEG 34KT 3372 8480 3347 8497
          3335 8513

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 10, 6:55 AM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 10, 6:55 AM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EST MON DEC 10 2012

.SHORT TERM /TODAY THROUGH TUESDAY/...
APPROACHING SYSTEM HAS MAINTAINED A FAIRLY NARROW LINE OF CONVECTION
OVERNIGHT AS IT PRESSED OUT OF THE MISSISSIPPI VALLEY INTO THE
TENNESSEE VALLEY AND WESTERN ALABAMA. GFS...NAM AND ECMWF ALL SHOW A
STRONG LOW-LEVEL JET MOVING INTO NORTH GEORGIA THIS MORNING INTO THE
AFTERNOON WITH A PEAK OF AROUND 40-50KT OF LOW-LEVEL BULK SHEAR. THE
NAM AND ECMWF PUSH AROUND 300-500 J/KG OF CAPE INTO THE NORTHWESTERN
1/3 OF THE STATE BY MIDDAY WHILE THE GFS STRUGGLES TO GENERATE
ANYTHING EXCEEDING 100 J/KG. BASED ON FORECAST SOUNDINGS...AMPLE
CLOUD COVER AND LIFTING/WEAKENING SHORT WAVE THE MOST LIKELY
SCENARIO IS SOMEWHERE IN BETWEEN THE TWO SOLUTIONS. WE SHOULD SEE
MARGINAL INSTABILITY FOR MAINTAINING MODERATELY DEEP CONVECTION INTO
THE STATE WITH AMPLE SHEAR FOR A SLIGHT CHANCE OF SEVERE STORMS
ACROSS THE NORTHWEST LATE THIS MORNING INTO THE AFTERNOON BEFORE
INSTABILITY AND SHEAR DIMINISH. SHEAR IS LARGELY SPEED BASED WITH
ONLY A SMALL DIRECTION COMPONENT SO ISOLATED DAMAGING WIND EVENTS
ARE THE PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO THREAT CANNOT
BE COMPLETELY RULED OUT. THIS STRONG LOW-LEVEL JET WILL ALSO BRING
WIND ADVISORY LEVEL WINDS TO THE HIGHER ELEVATION OF THE NORTH
GEORGIA MOUNTAINS...MAINLY ABOVE AROUND 1500 FEET. I HAVE ISSUED A
WIND ADVISORY FOR OUR NORTHERNMOST COUNTIES FROM LATE MORNING INTO
THE EARLY EVENING.

THE UPPER LEVEL FLOW REMAINS SOUTHWESTERLY THROUGH THE FORECAST
PERIOD AFTER THE SHORT WAVE LIFTS NORTH OF THE REGION AS THE LONG
WAVE PATTERN REMAINS FAIRLY STATIC MAINTAINING A BROAD TROUGH OVER
THE CENTRAL U.S. EVEN SO RELATIVELY STRONG COLD ADVECTION SPILLS IN
BEHIND THE FRONT TONIGHT THROUGH TUESDAY WITH NOTICEABLY COOLER
TEMPERATURES...ALTHOUGH THIS REALLY ONLY KNOCKS US BACK CLOSER TO
SEASONAL NORMALS. A WEAK IMPULSE IN THE SOUTHWEST FLOW SPREADS SOME
MOISTURE BACK NORTH TUESDAY FOR A SLIGHT CHANCE OF SHOWERS ACROSS
THE SOUTHERN REACHES OF CENTRAL GEORGIA.

20

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FRONT REMAINS POSITIONED ACROSS SOUTHEAST GEORGIA TUESDAY
NIGHT INTO WEDNESDAY...THEN USHERED OUT BY UPPER LEVEL SHORT WAVE
THAT PUSHES THROUGH THE MISSISSIPPI AND TENNESSEE VALLEYS BY
WEDNESDAY NIGHT. HAVE KEPT SLIGHT CHANCE TO CHANCE POPS ACROSS THE
SOUTHEASTERN THIRD OF THE CWA THROUGH WEDNESDAY...WITH DIMINISHING
POPS OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. SURFACE HIGH
PRESSURE KEEPS DRY CONDITIONS IN PLACE THROUGH THE REMAINDER OF
THE WEEK AHEAD OF THE NEXT SYSTEM OVER THE WEEKEND. SEASONAL
TEMPERATURES EXPECTED THROUGH MID WEEK...THEN AS RIDGE SETTLES
OVER THE AREA...A SLIGHT WARM UP IS EXPECTED. EXTENDED MODELS
STILL HAVING DIFFICULTY RESOLVING THE WEEKEND SYSTEM...AND HAVE
OPTED TO GO WITH THE ECMWF SOLUTION AS IT APPEARS TO BETTER HANDLE
THE DEVELOPMENT AND PROGRESSION OF THINGS. EURO CURRENTLY
ADVERTISING UPPER LOW QUICKLY SPEEDING ACROSS THE SOUTHWEST U.S.
AND INTO THE CENTRAL PLAINS BY SATURDAY MORNING. SURFACE FEATURE
WILL MOVE INTO THE UPPER MIDWEST BY LATE SATURDAY...DRAGGING THE
ASSOCIATED COLD FRONT INTO NORTHWEST GEORGIA. GIVEN THERE IS STILL
SOME UNCERTAINTY WITH THIS SYSTEM...AND THAT MODEL SOLUTIONS
DIVERGE SIGNIFICANTLY...HAVE ONLY GONE WITH SLIGHT CHANCE OR
CHANCE POPS THROUGH THE WEEKEND. AS OF NOW...INSTABILITY STILL
APPEARS LIMITED ENOUGH TO KEEP MENTION OF THUNDER OUT.

31

&&

.AVIATION...
12Z UPDATE...
MIXTURE OF IFR/MVFR CONDITIONS PREDOMINATE CURRENTLY...MAINLY FOR
CEILINGS ACROSS NORTH AND WEST CENTRAL GEORGIA AND FOR VISIBILITIES
AND CEILINGS ACROSS EAST CENTRAL GEORGIA. CONDITIONS WILL IMPROVE
WITH PREDOMINATELY MVFR CONDITIONS EXPECTED BY 14Z AREAWIDE. WILL
SEE PREVAILING CONDITIONS IMPROVE TO VFR ACROSS CENTRAL GEORGIA BY
18Z. ALL AREAS ARE LIKELY TO BE VFR AFTER 06Z. LINE OF CONVECTION
ACROSS THE NORTHWEST CORNER OF THE STATE WILL CONTINUE MOVING EAST
ACROSS THE FORECAST AREA...IMPACTING THE METRO ATLANTA TAF SITES
14-18Z...THE KCSG AND KAHN TAF SITES 16-20Z AND THE KMCN TAF SITE
17-20Z. THIS LINE WILL BE PREDOMINATELY SHOWERS WITH ISOLATED TO
SCATTERED THUNDERSTORMS POSSIBLE. SOUTHEAST TO SOUTHWEST WINDS
5-10KT WILL BECOMING SOUTHWEST AND INCREASE INTO THE 8-12KT RANGE BY
16Z WITH GUSTS 16-22KT. NORTHWEST WINDS WILL SPREAD FROM NORTHWEST
TO SOUTHEAST ACROSS THE AREA AFTER 00Z WITH SPEEDS 7-10KT AND GUSTS
12-18KT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM TO HIGH ON TIMING OF CONVECTION TODAY AND CEILINGS/
VISIBILITIES. HIGH FOR WIND.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  44  56  41 /  70  60  10  20
ATLANTA         66  39  52  38 /  70  60  10  10
BLAIRSVILLE     61  36  48  32 /  90  60  10  10
CARTERSVILLE    64  37  49  32 /  90  50  10  10
COLUMBUS        71  44  54  41 /  70  60  10  20
GAINESVILLE     66  40  52  38 /  70  60  10  10
MACON           71  48  59  41 /  50  50  20  40
ROME            62  34  48  30 / 100  40  10  10
PEACHTREE CITY  66  39  52  34 /  70  60  10  10
VIDALIA         76  58  64  48 /  30  30  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FANNIN...
GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...20
LONG TERM....31
AVIATION...20
Hazardous weather outlook, Dec 10, 5:08 AM EST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EST MON DEC 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG COLD FRONT WILL MOVE INTO NORTH GEORGIA TODAY. THERE IS A
CHANCE OF STRONG TO ISOLATED SEVERE THUNDERSTORMS AHEAD OF THE
FRONT...GENERALLY OVER NORTHWEST AND WEST CENTRAL GEORGIA INTO THE
AFTERNOON. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO
CENTRAL GEORGIA THROUGH TONIGHT. THE PRIMARY HAZARDS IN ANY
THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...LIGHTNING...AND
BRIEF HEAVY RAIN. IN SEVERE THUNDERSTORMS...DAMAGING WINDS WILL BE
THE PRIMARY CONCERN WITH A POSSIBLE ISOLATED TORNADO OR TWO. AS
THE FRONT PUSHES INTO CENTRAL GEORGIA...THE THREAT OF SEVERE
STORMS DIMINISHES DUE TO LIMITED INSTABILITY.

IN ADDITION TO THE THUNDERSTORM POTENTIAL...THE STRONG LOW-LEVEL
JET WILL PRODUCE 15 TO 25 MPH WINDS WITH GUSTS TO 40 MPH IN THE
NORTH GEORGIA MOUNTAINS...GENERALLY ABOVE 1500 FEET. WINDS ARE
EXPECTED TO DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER FRONT IS EXPECTED TO MOVE THROUGH THE STATE INTO THE
WEEKEND. INSTABILITY REMAINS LIMITED WITH THIS SYSTEM...AND ONLY
EXPECTING SHOWERS AT THIS TIME. THERE IS STILL SOME UNCERTAINTY
WITH THIS EVENT. STAY TUNED FOR FORECAST UPDATES ON THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS
ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 10, 6:13 AM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST MON DEC 10 2012

GAZ002>005-101200-
613 AM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 700 AM EST...

AT 607 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 8 MILES WEST OF NOBLE...
MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 700 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...FORT OGLETHORPE...CHICKAMAUGA...BLUE SPRING...
ROCK SPRING...SALEM...BEAUMONT...RINGGOLD...NOBLE...WOOD STATION...
TUNNEL HILL...VARNELL AND COHUTTA.

&&

LAT...LON 3499 8462 3486 8462 3483 8459 3467 8477
      3475 8540 3499 8524
TIME...MOT...LOC 1113Z 274DEG 33KT 3502 8507 3478 8533
Special weather statement, Dec 10, 6:29 AM EST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 AM EST MON DEC 10 2012

GAZ002-004-005-011-012-019-101200-
629 AM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...MURRAY...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 700 AM
EST...

AT 626 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUTTLES MILL TO LYERLY...MOVING EAST AT 35
MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CHATTOOGA...FLOYD AND GORDON COUNTIES
THROUGH 700 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE COOSA...HOLLAND...CHATTOOGAVILLE...BERRYTON...TRION...
NAOMI...LYERLY...SUMMERVILLE...JAMES H. FLOYD STATE PARK...
VILLANOW...SUTTLES MILL...SUBLIGNA...ROME...TIDINGS AND ARMUCHEE.

&&

LAT...LON 3475 8518 3472 8506 3468 8476 3457 8487
      3440 8501 3420 8512 3427 8543 3431 8548
      3439 8549
TIME...MOT...LOC 1129Z 250DEG 31KT 3465 8519 3440 8543
Special weather statement, Dec 10, 6:55 AM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EST MON DEC 10 2012

GAZ011-019-101230-
655 AM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 730 AM EST...

AT 654 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES WEST OF CHATTOOGAVILLE TO 29 MILES
SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 730 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CLOUDLAND...MENLO...CAVE SPRING...
CHATTOOGAVILLE...LYERLY...BERRYTON...SUMMERVILLE...TRION...ROME...
COOSA...ARMUCHEE...EVERETT SPRINGS...HOLLAND...TIDINGS AND JAMES H.
FLOYD STATE PARK.

&&

LAT...LON 3458 8552 3459 8507 3455 8506 3454 8509
      3447 8509 3446 8511 3443 8509 3442 8511
      3440 8508 3410 8515 3408 8542 3457 8553
TIME...MOT...LOC 1156Z 237DEG 43KT 3436 8567 3412 8584
Special weather statement, Dec 10, 11:24 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 AM EST MON DEC 10 2012

GAZ041-042-052-101715-
1124 AM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL...
HARALSON AND HEARD COUNTIES UNTIL 1215 PM EST...

AT 1121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES WEST OF BOWDON TO 29 MILES WEST OF
FROLONA...MOVING EAST AT 45 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1121 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS CARROLL...HARALSON AND HEARD COUNTIES THROUGH 1215 PM
EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EPHESUS...
BLACKJACK MOUNTAIN...BOWDON...ROOSTERVILLE...TYUS...JOHN TANNER STATE
PARK...MOUNT ZION...BREMEN...WACO...FROLONA...ROOSTERVILLE...BOWDON
JUNCTION...ROOPVILLE...LOWELL AND ABILENE.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3377 8490 3358 8491 3357 8482 3354 8483
      3352 8482 3348 8489 3344 8492 3344 8496
      3346 8498 3343 8501 3334 8498 3326 8506
      3324 8526 3368 8535
TIME...MOT...LOC 1624Z 259DEG 38KT 3359 8551 3338 8550
          3322 8568
Special weather statement, Dec 10, 12:06 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1206 PM EST MON DEC 10 2012

GAZ021-022-032>034-045-101745-
1206 PM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CHEROKEE...
COBB...DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1245 PM
EST...

AT 1203 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LATHEMTOWN TO SMYRNA...MOVING EAST AT 30
MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1203 PM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS CHEROKEE...COBB...DEKALB...FORSYTH...GWINNETT AND FULTON
COUNTIES THROUGH 1245 PM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOUNTAIN PARK...
BIRMINGHAM...SWEAT MOUNTAIN...DOBBINS AIR RESERVE BASE...SMYRNA...
UNION HILL...HICKORY FLAT...MILTON...ROSWELL...MOUNT BETHEL...
VININGS...FREE HOME...LATHEMTOWN...CHASTAIN MEMORIAL PARK AND SANDY
SPRINGS.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

&&

LAT...LON 3433 8395 3421 8396 3419 8399 3420 8403
      3418 8406 3416 8406 3414 8397 3413 8397
      3383 8416 3386 8454 3431 8438 3434 8424
TIME...MOT...LOC 1706Z 267DEG 24KT 3428 8432 3411 8434
          3389 8448
Special weather statement, Dec 10, 12:12 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST MON DEC 10 2012

GAZ033-042>044-052-053-101800-
1212 PM EST MON DEC 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL...
COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 100 PM EST...

AT 1210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WINSTON TO CENTRALHATCHEE...MOVING EAST AT
40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES THROUGH 100 PM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FROLONA...
ROOSTERVILLE...CENTRALHATCHEE...WINSTON...LAKE VAL-DO-MAR...SEATON
LAKE...LOWELL...TREASURE LAKE...CLEM...ROOPVILLE...FRANKLIN...
FAIRPLAY...DOUGLASVILLE...PLANT WANSLEY AND BILL ARP.

&&

LAT...LON 3347 8515 3378 8488 3380 8463 3375 8457
      3383 8445 3385 8446 3387 8435 3384 8435
      3353 8453 3351 8461 3348 8463 3342 8462
      3328 8481 3324 8527 3329 8528
TIME...MOT...LOC 1712Z 271DEG 34KT 3372 8480 3347 8497
          3335 8513

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:57 AM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Fannin, Gilmer, Lumpkin and 6 more16 hr
Dec 10, 5:12 AM ESTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker63 min
Dec 10, 6:13 AM ESTSpecial Weather StatementFFCCatoosa, Murray, Whitfield47 min
Dec 10, 6:29 AM ESTSpecial Weather StatementFFCChattooga, Floyd31 min
Dec 10, 6:55 AM ESTSpecial Weather StatementFFCChattooga, Floyd35 min
Dec 10, 8:15 AM ESTDense Fog AdvisoryFFCEmanuel, Johnson, Laurens, Montgomery, Telfair, Toombs and 2 more105 min
Dec 10, 11:24 AM ESTSpecial Weather StatementFFCCarroll, Heard51 min
Dec 10, 11:50 AM ESTSevere Thunderstorm WarningFFCCarroll, Haralson25 min
Dec 10, 12:06 PM ESTSpecial Weather StatementFFCForsyth39 min
Dec 10, 3:26 PM ESTSpecial Weather StatementFFCPike49 min
Dec 10, 3:29 PM ESTSpecial Weather StatementFFCMarion31 min
Dec 10, 3:58 PM ESTSpecial Weather StatementFFCMarion47 min
Dec 10, 4:02 PM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Morgan, Putnam43 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.